Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#243554] of Richard T. Durrett

Papers Published

  1. Durrett, R; Lanchier, N, Coexistence in host-pathogen systems, Stochastic Processes and Their Applications, vol. 118 no. 6 (June, 2008), pp. 1004-1021, Elsevier BV, ISSN 0304-4149 [MR2418255 (2009g:60131)], [doi]
    (last updated on 2019/06/17)

    Lanchier and Neuhauser have initiated the study of host-symbiont systems but have concentrated on the case in which the birth rates for unassociated hosts are equal. Here we allow the birth rates to be different and identify cases in which a host with a specialist pathogen can coexist with a second species. Our calculations suggest that it is possible for two hosts with specialist pathogens to coexist but it is not possible for a host with a specialist mutualist to coexist with a second species.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320